Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS Detroit, MI

April 16, 2012

NWS Detroit, MI issued this small craft advisory at Apr 16, 2012, 9:53 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2012, 9:53 PM EDT (01:53 UTC)
Expired
Apr 17, 2012, 3:40 AM EDT
In force
6 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WHUS73 KDTX 170153
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
953 PM EDT MON APR 16 2012

...GUSTY WESTERLY TO PERSIST OVERNIGHT...

.GUSTY WESTERLY WINDS WILL PERSIST TONIGHT...WITH PEAK GUSTS
CONTINUING TO PUSH 35 KNOTS. WINDS WILL DIMINISH TODAY AS HIGH
PRESSURE BUILDS INTO THE AREA. THIS HIGH WILL MAINTAIN FAVORABLE
MARINE CONDITIONS THROUGH EARLY WEDNESDAY AS IT DRIFTS THROUGH.
LOW PRESSURE LIFTING ACROSS SOUTHERN ONTARIO WILL DRAG A COLD
FRONT THROUGH WEDNESDAY NIGHT. BRIEF INCREASING IN SOUTH-
SOUTHEASTERLY WINDS IN ADVANCE OF THIS FRONT WEDNESDAY
AFTERNOON/EVENING.

LEZ444-170800-
/O.CAN.KDTX.GL.W.0018.000000T0000Z-120417T0200Z/
/O.NEW.KDTX.SC.Y.0033.120417T0153Z-120417T0800Z/
/O.CAN.KDTX.LO.Y.0007.000000T0000Z-120417T0200Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
953 PM EDT MON APR 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY.

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 27
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT TUESDAY. 

THE GALE WARNING HAS BEEN CANCELLED. THE LOW WATER ADVISORY HAS
BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-170800-
/O.CAN.KDTX.GL.W.0018.000000T0000Z-120417T0200Z/
/O.NEW.KDTX.SC.Y.0033.120417T0153Z-120417T0800Z/
LAKE ST. CLAIR-
953 PM EDT MON APR 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY.

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 
  28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EDT MONDAY. 

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ422-170800-
/O.EXT.KDTX.GL.W.0018.000000T0000Z-120417T0800Z/
/O.CON.KDTX.LO.Y.0007.000000T0000Z-120417T0800Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
953 PM EDT MON APR 16 2012

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EDT TUESDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 28 KNOTS FROM THE WEST WITH GUSTS UP TO 39 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT TUESDAY. 

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. 

* WATER LEVELS ARE CURRENTLY 24 INCHES BELOW LOW WATER DATUM AND
  RISING. LOW WATER CONDITIONS WILL PERSIST EARLY THIS MORNING.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

LHZ363-421-441>443-462>464-170800-
/O.EXT.KDTX.GL.W.0018.000000T0000Z-120417T0800Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
953 PM EDT MON APR 16 2012

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EDT TUESDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 33 KNOTS FROM THE WEST WITH GUSTS UP TO 41 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT TUESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361-362-170800-
/O.CON.KDTX.GL.W.0018.000000T0000Z-120417T0800Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
953 PM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE WEST WITH GUSTS UP TO 44 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EDT TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT TUESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
1 follow-up statement
902 
WHUS73 KDTX 170740
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 AM EDT TUE APR 17 2012

...WINDS BECOMING LIGHT TODAY...

.WEST-NORTHWEST WINDS WILL CONTINUE TO DIMINISH TODAY AS HIGH 
PRESSURE BUILDS INTO THE AREA.  WAVE HEIGHTS WILL BUILD BRIEFLY 
ALONG SOUTHERN LAKE HURON THIS MORNING.  OTHERWISE FAVORABLE MARINE 
CONDITIONS WILL EXIST THROUGH EARLY WEDNESDAY AS THE SURFACE HIGH 
DRIFTS THROUGH.  LOW PRESSURE LIFTING ACROSS SOUTHERN ONTARIO WILL 
DRAG A COLD FRONT THROUGH WEDNESDAY NIGHT.  BRIEF INCREASING IN 
SOUTH-SOUTHEASTERLY WINDS IN ADVANCE OF THIS FRONT WEDNESDAY 
AFTERNOON/EVENING.

LHZ422-170845-
/O.CAN.KDTX.GL.W.0018.000000T0000Z-120417T0800Z/
/O.CAN.KDTX.LO.Y.0007.000000T0000Z-120417T0800Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
340 AM EDT TUE APR 17 2012

...GALE WARNING IS CANCELLED...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. THE LOW WATER ADVISORY HAS BEEN CANCELLED. 

$$

LHZ421-441-171500-
/O.CAN.KDTX.GL.W.0018.000000T0000Z-120417T0800Z/
/O.NEW.KDTX.SC.Y.0034.120417T0740Z-120417T1500Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
340 AM EDT TUE APR 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE WEST WITH GUSTS UP TO 
  29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT TUESDAY. 

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ361>363-442-443-462>464-170845-
/O.CAN.KDTX.GL.W.0018.000000T0000Z-120417T0800Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
340 AM EDT TUE APR 17 2012

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

LCZ460-LEZ444-170845-
/O.CAN.KDTX.SC.Y.0033.000000T0000Z-120417T0800Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
340 AM EDT TUE APR 17 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$


SF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 7:31 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 16, 7:31 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
731 PM EDT MON APR 16 2012

.AVIATION...

//DISCUSSION...

WINDS WILL VEER SLIGHTLY TO WESTERLY WHILE REMAINING GUSTY THROUGH
THE EVENING IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE.
INTERMITTENT GUSTS AROUND 30 KNOTS WILL CONTINUE FOR SEVERAL MORE
HOURS BEFORE VERY GRADUALLY DIMINISHING.  RAPID CLEARING LOOKS TO
COMMENCE PER LATEST SATELLITE IMAGERY THROUGH THE EVENING.  WESTERLY
WINDS WILL SETTLE IN AROUND 10 KNOTS SUSTAINED ON TUESDAY AS HIGH
PRESSURE EASES INTO THE REGION.  THIS HIGH MAINTAIN CLEAR SKIES
THROUGH THE REMAINDER OF THE TAF PERIOD.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE OF CEILINGS REMAINING 5000 FEET THIS EVENING.

* HIGH CONFIDENCE WESTERLY WINDS OF 20-25 KNOTS...WITH GUSTS 30-35
KNOTS FROM 250-270 DEGREES THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 350 PM EDT MON APR 16 2012

SHORT TERM...THIS EVENING AND TONIGHT

WEAKENING LOW PRESSURE SYSTEM OVER THE UPPER PENINSULA WILL MOVE
EAST OVER ONTARIO EARLY TONIGHT. STRONG WESTERLY WINDS WILL PERSIST
INTO THIS EVENING WHEN THE GRADIENT WILL RELAX ENOUGH TO DECREASE
GUSTS BELOW 30 KNOTS. UNTIL THEN EXPECT GUSTS TO CONTINUE TO REACH
35-40 KNOTS. COLD FRONT WILL MOVE THROUGH THIS EVENING WHICH WILL
SHIFT THE WINDS FROM SOUTHWESTERLY TO WESTERLY THIS EVENING AND
NORTHWESTERLY BY TUESDAY MORNING. WRAP AROUND MOISTURE ON THE
BACKSIDE OF THE LOW WILL USHER IN SATURATED BOUNDARY LAYER WHICH MAY
PRODUCE SOME LIGHT RAIN SHOWERS THIS EVENING THROUGH THE EARLY
OVERNIGHT. REGIONAL RADAR MOSAIC ALREADY BEGINNING TO SHOW SOME
RETURNS TO OUR WEST OVER WISCONSIN ALTHOUGH SFC OBS SHOW NOT MUCH IS
REACHING THE GROUND AT THE MOMENT. EXPECT SIMILAR ACTIVITY LATE THIS
EVENING FOR SE MI AS LOW LEVEL MOISTURE PASSES THROUGH AND LCLS
LOWER GIVING RAIN A BETTER CHANCE TO REACH THE GROUND. COVERAGE
SHOULD BE SCATTERED AS DRY AIR ADVECTION WILL KICK IN BEHIND THE
FRONT. THIS WILL END CHANCES OF RAIN AROUND MIDNIGHT AND START TO
SCATTER OUT THE CLOUDS TOWARD MORNING. COLD AIR ADVECTION WILL ALLOW
TEMPS TO DROP TO NEAR 32F FOR JSUT A COUPLE HOURS TOWARD MORNING.
WITH WINDS STAYING ELEVATED THROUGH THE NIGHT...DRY AIR ADVECTING
INTO THE REGION...AND SUCH A BRIEF WINDOW OF FREEZING TEMPS...WILL
FORGO ISSUING ANY FROST/FREEZE HEADLINES. THE COOLER TEMPS ACROSS
NORTHERN LAKE HURON WILL ALLOW A CHANCE OF LIGHT SNOW TO MIX WITH
THE RAIN.

LONG TERM...TUESDAY THROUGH NEXT MONDAY

A PROGRESSIVE FLOW WILL PREVAIL ACROSS THE CONUS THROUGH THURSDAY AS
NUMEROUS SHORT WAVE TROUGHS EMERGING FROM THE GULF OF ALASKA
TRAVERSE THE NORTHERN TIER OF THE US. AMPLIFICATION OF THE LONG WAVE
PATTERN IS THEN FORECAST TO DEVELOP BY THE ENTIRE 12Z MODEL SUITE
FRIDAY INTO THE WEEKEND...LEADING TO LONG WAVE RIDGE AMPLIFICATION
ACROSS THE ROCKIES AND A DEEPENING LONG WAVE TROUGH EAST OF THE
MISSISSIPPI. THIS WILL BE SUPPORTIVE OF COOL TEMPERATURES ACROSS THE
GREAT LAKES DURING THE LATER HALF OF THE FORECAST PERIOD.

THE SHORT WAVE TROUGH SHOWN ON THE WATER VAPOR IMAGERY OVER SOUTH
DAKOTA WILL QUICKLY PASS EAST OF THE FORECAST AREA BY LATE TUES
MORNING...ALLOWING MESO SCALE SUBSIDENCE TO OVERSPREAD SE MI. MODEL
SOUNDINGS CONTINUE TO SUGGEST LITTLE IN THE WAY OF DIURNALLY DRIVEN
CLOUD COVER TUES AFTERNOON DUE TO THE VERY DRY AIRMASS NOW ADVECTING
INTO THE WESTERN GREAT LAKES. ALTHOUGH DAYTIME SUNSHINE WILL HELP
BOOST AFTERNOON MIXING DEPTHS AND LEAD TO SOME MODIFICATION OF THE
AIRMASS...THE DEGREE OF COLD AIR NOW ADVANCING INTO THE STATE /850MB
TEMPS DROPPING TO -1 TO -5C BY 12Z TUES/ WILL STILL LEAD TO RATHER
CHILLY TEMPERATURES IN COMPARISON THE LAST TWO DAYS. THE NAM
SOLUTION ACTUALLY APPEARS TO HAVE A LITTLE BETTER HANDLE ON THE
MAGNITUDE OF LOW LEVEL COLD AIR. THIS SUPPORTS LEANING TOWARD THE
COOLER END OF MOS GUIDANCE FOR MAX TEMPS ON TUES /UPPER 40S TO MID
50S/. THE SURFACE HIGH WILL DRIFT INTO THE EASTERN GREAT LAKES TUES
NIGHT. THERE WILL BE A PERIOD OF OPTIMAL RADIATIONAL COOLING
POTENTIAL TUES NIGHT BEFORE MID CLOUDS APPROACH IN ADVANCE OF THE
NEXT SYSTEM...WHICH WILL PROVIDE A GOOD CHANCE OF FROST/FREEZE
CONDITIONS.

THIS NEXT WAVE IS FORECAST TO BE RATHER COMPACT AS IT TRACKS ACROSS
THE UPPER GREAT LAKES ON WEDNESDAY. OVERALL THE 12Z MODEL SUITE ARE
IN REASONABLE AGREEMENT WITH THIS SYSTEM AND HAVE INITIALIZED THE
HEIGHT FIELDS ACROSS THE PACIFIC NORTHWEST WELL. THIS WAVE WILL
TRACK ACROSS A FAIRLY STRONG LOW TO MID TROPOSPHERIC BAROCLINIC ZONE
WHICH WILL LEAD TO A DEEPENING SFC LOW SLIDING THROUGH THE UP.
SOUTHWESTERLY FLOW IN ADVANCE OF THIS WAVE SHOULD WARM TEMPS BACK UP
INTO THE 60S ON WED. THE BULK OF MOISTURE AND LARGE SCALE ASCENT
WILL REMAINED FOCUSED NORTH OF THE FORECAST AREA. THE ASSOCIATED
COLD FRONT WILL DROP INTO SRN MI WED NIGHT AND WEAKEN CONSIDERABLY
AS IT PARALLELS THE FLOW ALOFT...WARRANTING JUST A LOW CHANCE OF
SHOWERS.

A STRONG UPPER JET WILL DIVE INTO THE PACIFIC NORTHWEST THURSDAY AND
WILL LEAD TO AMPLIFICATION OF THE NEXT SHORT WAVE TO TRACK ACROSS
THE NORTHERN PLAINS. STRONG MID LEVEL FRONTOGENESIS ALONG AND NORTH
OF THE SFC LOW SHOULD LEAD TO A SWATH OF DECENT RAINFALL. THE TIMING
AND DEGREE OF AMPLIFICATION OF THE MID LEVEL WAVE WILL AFFECT THE
TRACK OF THE ASSOCIATED SURFACE LOW AND THEREBY PLACEMENT OF THE
MORE WIDESPREAD PRECIP. THE 12Z MODEL SUITE AND ENSEMBLE MEMBERS
SHOW THE LOW TRACKING ANYWHERE FROM THE NRN OHIO VALLEY TO SRN GREAT
THURS NIGHT/FRIDAY. SO AT THIS EARLY STAGE IN THE FORECAST WILL
CARRY CHANCE POPS THROUGH THIS PERIOD. PASSAGE OF THIS SYSTEM ALONG
WITH LONG WAVE TROUGH AMPLIFICATION ACROSS THE ERN US WILL SUPPORT
FORECAST TEMPS BELOW SEASONAL NORMS FRIDAY THROUGH NEXT MONDAY.

MARINE...

STRONG SOUTHWEST WINDS HAVE STRUGGLED TO CONSISTENTLY REACH GALES
THROUGH THE AFTERNOON ACROSS SOUTHERN LAKE HURON DUE TO THE
INCREASED STABILITY OVER THE WATER. STRONG COLD AIR ADVECTION BEHIND
A PASSING COLD FRONT THIS EVENING WILL PRODUCE INCREASED INSTABILITY
OVER THE LAKES. WESTERLY WINDS WITH A FAVORABLE FETCH THROUGH THE
STRAIGHTS OF MACKINAW WILL ALLOW WINDS OVER NORTHERN LAKE HURON TO
RAMP UP THIS EVENING REACH GALES FOR UNTIL JUST AFTER MIDNIGHT. A
RELAXED GRADIENT OVER THE SOUTHERN HALF OF LAKE HURON WILL ALLOW
WINDS TO DECREASE TONIGHT. WAVES MAY STILL PRESENT A PROBLEM FOR THE
NEARSHORE WATERS POSSIBLY NECESSITATING A SMALL CRAFT ADVISORY
OVERNIGHT. WINDS AND WAVES WILL DECREASE TUESDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 PM MONDAY.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362...UNTIL 4 AM TUESDAY.

     GALE WARNING...LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-
     LHZ463-LHZ464...UNTIL 10 PM MONDAY.

     LOW WATER ADVISORY...INNER SAGINAW BAY...UNTIL 4 AM TUESDAY.

LAKE ST CLAIR...
     GALE WARNING...UNTIL 10 PM MONDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...UNTIL 10 PM MONDAY.

     LOW WATER ADVISORY...UNTIL 10 PM MONDAY.

&&

AVIATION.....MR
SHORT TERM...DRK
LONG TERM....SC
MARINE.......DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 16, 4:28 PM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
428 AM EDT MON APR 16 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-170815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
428 AM EDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM. REFER TO THE URGENT
WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-170815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
428 AM EDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT FOR ALL MARINE AREAS. REFER TO THE
LATEST MARINE FORECASTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:40 AM EDTSmall Craft AdvisoryDTX7 hr
Apr 17, 1:32 PM EDTFrost AdvisoryDTXGenesee, Lapeer, Livingston, Macomb, Oakland, Saint Clair and 2 more18 hr
Apr 17, 1:32 PM EDTFreeze WarningDTXBay, Huron, Midland, Saginaw, Sanilac, Tuscola18 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.